Kansas, 2014Hail and Damaging Winds in Kansas, August 6 to 7, 2014
August 6 to 7, 2014 · NWS ICT · 14 events in 4 counties and zones
During the late evening of August 6th, 2014, a complex of storms moved across the northern half of Kansas. As this storm system moved east, and a trailing edge outflow boundary dropped into South Central Kansas and produced a few severe storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the late evening of August 6th, 2014, a complex of storms moved across the northern half of Kansas. As this storm system moved east, and a trailing edge outflow boundary dropped into South Central Kansas and produced a few severe storms. The storm mainly produced wind damage for areas across Augusta, Rose Hill and the east side of Wichita, Kansas. Wind gusts to 70 mph were measured as the storms moved through.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Aug 6, 8:01 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 6, 8:01 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
901 PM CDT WED AUG 6 2014
.UPDATE...
ISSUED AT 855 PM CDT WED AUG 6 2014
WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE ALONG THE KS TURNPIKE
AT THIS TIME. THIS AREA OF CONVECTION IS JUST AHEAD OF A ROTATING
LOBE OF A MESOSCALE CONVECTIVE VORT (MCV) CENTER SLOWLY MAKING ITS
WAY ACROSS NORTHEAST KS. 850-700H MOISTURE CONTINUES TO INCREASE
JUST AHEAD OF THIS LOBE OVER SE KS...WHICH WILL KEEP THIS LARGE AREA
OF SHOWERS/STORMS GOING WELL AFTER SUNSET INTO THE FLINT HILLS AND
SE KS AS THE MAIN AREA OF SHOWERS PROPAGATES TO THE EAST-SOUTHEAST
TOWARDS MIDNIGHT. NOT SURE IF THIS LINE OF STORMS WILL BACKBUILD
ALL THE WAY INTO KICT METRO AREA. ITS GONNA BE CLOSE.
COULD SEE THE SHOWERS LINGER OVER SE KS UNTIL AT LEAST 09Z/THU...AS
THIS MOISTURE TRANSPORT REMAINS FOCUSED IN THIS AREA...BEFORE
VEERING OUT INTO SW MO BY EARLY THU MORNING.
SUBSIDENCE IN THE WAKE OF THIS MCV WILL BRING ANY SHOWER CHANCES TO
AN END EAST OF THE KS TURNPIKE BY AROUND 03-04Z.
CURRENT GRIDS AND ZONES HAVE A NICE HANDLE ON THINGS...WITH ONLY
MINOR TWEAKS NEEDED.
KETCHAM
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 241 PM CDT WED AUG 6 2014
A WEAK SHORTWAVE TROUGH ACROSS CENTRAL KANSAS EARLY THIS
AFTERNOON...WILL TRACK SLOWLY EASTWARD ACROSS EASTERN KANSAS THIS
EVENING INTO THE OVERNIGHT. ISOLATED-SCATTERED THUNDERSTORMS
SHOULD DEVELOP ALONG THE LOW-MID LEVEL TROUGH AXIS BY LATE THIS
AFTERNOON MAINLY ALONG/EAST OF I-135...AIDED BY STRONG HEATING AND
WEAK UPPER DIVERGENCE. STORM ACTIVITY MAY INCREASE IN COVERAGE
TONIGHT OVER THE FLINT HILLS/SOUTHEAST KS...AS MOISTURE
TRANSPORT/ISENTROPIC LIFT INCREASE INTO THAT REGION. ALTHOUGH
SHEAR IS WEAK...MODERATE INSTABILITY AND SUB-CLOUD DEWPOINT
DEPRESSIONS OF 25-30 DEGREES FAHRENHEIT COULD LEAD TO LOCALLY GUSTY
WINDS WITH THE STRONGER STORMS LATE THIS PM/EVE. A WEAK FRONTAL
BOUNDARY WILL SAG SOUTHWARD INTO SOUTHERN KS ON THURSDAY.
HOWEVER...THINK MOST OF THE AREA WILL BE DRY WITH WEAK SUBSIDENCE
IN THE WAKE OF THE DEPARTING WAVE.
THE FRONTAL BOUNDARY MAY OSCILLATE SOME OVER THE KANSAS REGION
THURSDAY NIGHT INTO SATURDAY...AS A COUPLE OF ADDITIONAL WEAK UPPER
DISTURBANCES EJECT FROM THE SOUTHWEST ACROSS THE CENTRAL PLAINS.
UPSLOPE FLOW OVER THE HIGH PLAINS IN COMBINATION WITH THE UPPER
WAVES...WILL RESULT IN ADDITIONAL THUNDERSTORM CHANCES ALONG/NORTH
OF THE FRONT WHERE MOISTURE WILL BE POOLING.
EXPECT SEASONABLY WARM TEMPERATURES THROUGH THE PERIOD...ALTHOUGH
ANY DAYTIME CONVECTION/CLOUDS COULD LOCALLY HINDER HIGHS SOME.
JMC
.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 241 PM CDT WED AUG 6 2014
HIT AND MISS THUNDERSTORM CHANCES WILL PERSIST SUNDAY INTO POSSIBLY
MONDAY ALONG AND NORTH OF A WAVERING FRONTAL BOUNDARY ACROSS THE
KANSAS REGION. THE MID-UPPER RIDGE WILL TEMPORARILY STRENGTHEN
MONDAY-TUESDAY BEFORE FLATTENING AROUND MIDWEEK. THIS COULD RESULT
IN DRIER WEATHER MONDAY NIGHT INTO THE DAYTIME WEDNESDAY. AN UPPER
WAVE TOPPING THE RIDGE AND AN ASSOCIATED FRONTAL BOUNDARY COULD
BRING A RETURN OF THUNDERSTORM CHANCES WEDNESDAY NIGHT INTO THURSDAY.
TEMPERATURES ARE EXPECTED TO CONTINUE GENERALLY WITHIN A FEW DEGREES
OF CLIMATOLOGICAL AVERAGES DURING THE PERIOD.
JMC
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 643 PM CDT WED AUG 6 2014
CURRENT MESOSCALE CONVECTIVE INDUCED VORT (MCV) CENTER TO THE
NORTH OF KSLN HAS LED TO NUMEROUS SHOWERS AND THUNDERSTORMS
DEVELOPING TO THE NORTH AND EAST OF THE KSLN TAF SITE. A COUPLE OF
LINGERING STORMS JUST TO THE NORTH OF KSLN...UNDERNEATH THE MCV
CENTER...MAY ROTATE SOUTHEAST TO NEAR KSLN...SO WILL GO WITH A VCTS
FOR THIS CHANCE FOR A FEW HOURS. ALSO WILL GO WITH A VCTS FOR
KRSL...AS SOME ISOLATED DIURNALLY DRIVEN SHOWERS OVER THE HIGH
PLAINS MAY DROP SOUTHEAST INTO KRSL.
WILL GO WILL VFR CONDITIONS FOR THE KICT AND KHUT AS AIRMASS SOUTH
OF THE ABOVE MENTIONED MCV STAYS DRY.
ELEVATED SHOWER AND STORM CHANCE MAY INCREASE OVER SE KS TOWARDS
05-06Z/THU...AS WING OF THE MCV SWINGS SOUTHEAST INTO SE KS...AND
MID LEVEL LIFT INCREASES IN THIS AREA. SO WILL GO WITH A VCTS FOR
KCNU FOR THE 05-09Z TIME FRAME. THINK AFTER 09Z/THU...LIFT MOVES
EAST-NORTHEAST OUT OF THE AREA.
KETCHAM
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 72 95 71 91 / 30 10 20 20
HUTCHINSON 71 95 69 89 / 20 10 30 30
NEWTON 71 92 69 88 / 40 10 20 20
ELDORADO 72 93 70 90 / 50 10 10 20
WINFIELD-KWLD 72 94 72 92 / 40 10 10 20
RUSSELL 67 91 66 86 / 20 10 50 30
GREAT BEND 68 93 67 87 / 10 10 50 30
SALINA 70 92 68 88 / 40 10 30 30
MCPHERSON 70 94 68 88 / 30 10 30 30
COFFEYVILLE 74 94 72 92 / 60 30 20 20
CHANUTE 73 92 70 89 / 60 30 20 20
IOLA 72 90 70 88 / 60 30 20 30
PARSONS-KPPF 73 93 71 91 / 60 30 20 20
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 6, 6:05 PM CST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
705 PM CDT WED AUG 6 2014
KSZ032-033-047>053-067>072-082-083-091>096-098>100-080015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
705 PM CDT WED AUG 6 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING INTO
TONIGHT...PRIMARILY ALONG AND EAST OF INTERSTATE 135. A FEW STRONG
STORMS WILL BE POSSIBLE EARLY THIS EVENING...WITH WIND GUSTS TO
50 MPH AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM THURSDAY THROUGH THIS
WEEKEND. A FEW STRONG STORMS WILL BE POSSIBLE PRIMARILY DURING THE
AFTERNOON AND EVENING HOURS...WITH WIND GUSTS TO 50 MPH AND SMALL
HAIL.
HEAT INDICES OF NEAR 100 DEGREES WILL BE POSSIBLE DURING THE
AFTERNOON HOURS THURSDAY AND FRIDAY...ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
JMC/KETCHAM
In the hours before
Special weather statement, Aug 6, 6:02 PM CST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
702 PM CDT WED AUG 6 2014
KSZ053-069-070-070030-
BUTLER-CHASE-GREENWOOD-
702 PM CDT WED AUG 6 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN CHASE COUNTY IN EAST CENTRAL KANSAS...
NORTHWESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
* UNTIL 730 PM CDT
* AT 701 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CASSODAY...OR 21 MILES SOUTH OF
COTTONWOOD FALLS...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MATFIELD GREEN.
DIME SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3825 9641 3803 9634 3798 9673 3815 9678
TIME...MOT...LOC 0002Z 254DEG 28KT 3809 9664
HAYES
Special weather statement, Aug 6, 6:17 PM CST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
717 PM CDT WED AUG 6 2014
KSZ053-070045-
CHASE-
717 PM CDT WED AUG 6 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN CHASE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 745 PM CDT
* AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF ELMDALE...OR 11
MILES WEST OF COTTONWOOD FALLS...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
COTTONWOOD FALLS...ELMDALE...STRONG CITY...HYMER AND TALLGRASS
PRAIRIE.
DIME SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3852 9648 3829 9648 3829 9683 3851 9682
TIME...MOT...LOC 0017Z 261DEG 30KT 3843 9672
HAYES
Special weather statement, Aug 6, 7:38 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
838 PM CDT WED AUG 6 2014
KSZ052-053-068>070-070215-
BUTLER-CHASE-GREENWOOD-HARVEY-MARION-
838 PM CDT WED AUG 6 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
CHASE COUNTY IN EAST CENTRAL KANSAS...
WEST CENTRAL GREENWOOD COUNTY IN SOUTHEAST KANSAS...
EASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 915 PM CDT
* AT 835 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF CEDAR POINT TO HALSTEAD...MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...COTTONWOOD FALLS...ELMDALE...SEDGWICK...BURNS...STRONG
CITY...WHITEWATER...CASSODAY...POTWIN...MATFIELD GREEN...
SAFFORDVILLE...NEWTON AIRPORT...WONSEVU...TALLGRASS PRAIRIE...
ELBING AND BAZAAR.
DIME SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3851 9635 3790 9636 3791 9740 3792 9745
3804 9756 3818 9739 3818 9737 3819 9737
3827 9728 3851 9659
TIME...MOT...LOC 0137Z 298DEG 25KT 3817 9682 3802 9747
HAYESSpecial weather statement, Aug 6, 9:34 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1034 PM CDT WED AUG 6 2014
KSZ051-067>069-083-070400-
BUTLER-HARVEY-MCPHERSON-RENO-SEDGWICK-
1034 PM CDT WED AUG 6 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
NORTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1100 PM CDT
* AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM INMAN TO 9 MILES EAST OF LEON...MOVING SOUTHEAST
AT 30 MPH. THESE STORMS CONTINUE TO MOVE ACROSS THE SAME AREAS AND
ARE PRODUCING RAINFALL RATES UP TO ONE INCH PER HOUR.
* LOCATIONS IMPACTED INCLUDE...
BUHLER...TOWANDA...HALSTEAD...LEON...BURRTON...SEDGWICK...
AUGUSTA...VALLEY CENTER...PARK CITY...NORTHEAST WICHITA...
BEAUMONT...BENTON...KECHI...JABARA AIRPORT AND BEL AIRE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3833 9776 3807 9714 3787 9653 3753 9652
3776 9727 3813 9796
TIME...MOT...LOC 0333Z 322DEG 11KT 3819 9784 3767 9662
HAYESThunderstorm Wind, Butler
- When
- August 6, 9:38 PM CST
- Where
- Butler County, 0.88 mi NE of Benton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.790, -97.110
A six to seven foot tall tree with a 6 inch diameter was snapped due to the high winds.
Thunderstorm Wind, Butler
- When
- August 6, 9:38 PM CST
- Where
- Butler County, 0.88 mi NE of Benton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.790, -97.110
The report was relayed via twitter.
Thunderstorm Wind, Butler
- When
- August 6, 10:06 PM CST
- Where
- Butler County, 1.72 mi N of Augusta to 1.77 mi NE of Augusta
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.705, -96.986
There were several large tree branches blown down across the north side of town.
Thunderstorm Wind, Sedgwick
- When
- August 6, 10:45 PM CST
- Where
- Sedgwick County, 2.58 mi ESE of Bentley
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 37.860, -97.480
A trailer was blown over and destroyed.
Thunderstorm Wind, Sedgwick
- When
- August 6, 11:05 PM CST
- Where
- Sedgwick County, 1.9 mi WSW of Eastborough
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.687, -97.280
A trained spotter estimated the gust.
Hail, Sedgwick
- When
- August 6, 11:08 PM CST to 11:13 PM CST
- Where
- Sedgwick County, 3.21 mi NNW of (Ict)wichita Arpt
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.690, -97.460
The hail lasted about 5 minutes.
Thunderstorm Wind, Sedgwick
- When
- August 6, 11:25 PM CST
- Where
- Sedgwick County, (Iab) McConnell Arpt
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.620, -97.270
Thunderstorm Wind, Sedgwick
- When
- August 6, 11:30 PM CST
- Where
- Sedgwick County, 2.61 mi NW of (Iab) McConnell Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 37.650, -97.299
Thunderstorm Wind, Butler
- When
- August 6, 11:40 PM CST
- Where
- Butler County, 0.69 mi N of Rose Hill
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Public
- Coordinates
- 37.580, -97.130
The public measured the gust.
Thunderstorm Wind, Butler
- When
- August 6, 11:40 PM CST
- Where
- Butler County, 0.55 mi E of Douglass
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.520, -97.010
A large tree was broken at the base. The tree diameter was 17 inches, but the tree was dying due to the hollowed out portion of the trunk.
Thunderstorm Wind, Butler
- When
- August 6, 11:40 PM CST
- Where
- Butler County, 3.22 mi NNE of Douglass
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.560, -96.990
A trained spotter estimated the gust.
Thunderstorm Wind, Cowley
- When
- August 7, 12:05 AM CST
- Where
- Cowley County, 1.49 mi NNE of Winfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.270, -96.970
The public reported the strong winds.
Thunderstorm Wind, Cowley
- When
- August 7, 12:05 AM CST
- Where
- Cowley County, 4.74 mi NE of Winfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.290, -96.910
The public reported the strong wind gust.
Thunderstorm Wind, Sumner
- When
- August 7, 12:57 AM CST
- Where
- Sumner County, 0.51 mi WNW of Wellington Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 37.324, -97.388
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Rhode Island, August 6, 20141 death · 1 event
- Flash Flooding in Idaho, August 6, 2014$301,000 · 3 events
- Flash Flooding in Nevada, August 6, 2014$65,000 · 3 events
- Damaging Winds in Virginia, August 6, 2014$18,000 · 50 kt wind · 4 events
- Heavy Rain in Iowa, August 6, 201413 events
- Hail and Damaging Winds in New York, August 6, 20141.75 in hail · 10 events
- Hail and Damaging Winds in Maine, August 6, 20141 in hail · 5 events
- Damaging Winds in Kansas, August 6, 201460 kt wind · 4 events
- Flash Flood and Hail in Nevada, August 6, 2014$1,000 · 1 in hail · 4 events
- Hail and Damaging Wind in Missouri, August 6, 20141.25 in hail · 3 events
- Damaging Winds in Nebraska, August 6, 201452 kt wind · 3 events
- Hail in Missouri, August 6, 20140.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 539665, 539776, 539658, 539777, 539659, 539660, 539661, 539666, 539653, 539662, 539663, 539668, 539669, 539651.